# SDR ALG2002F00048

- Difficulty date: May 2, 2002
- Submitted: July 2, 2002
- Operation: Air carrier
- Aircraft: N403AL
- Make and model: Bell 407
- Aircraft serial: 53478
- Engine: Allsn 250C47B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Cover
- Part number: 23065470
- Part serial: HL15428
- Condition: Stripped
- Location: Gearbox
- Part time: 752 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(GEARBOX COVER) UPON DISASSEMBLY OF GEARBOX, FOUND 1 EACH STRIPPED STUD AND 2 EACH LOOSE STUDS AT 2.5 BEARING CAGE MATING SURFACE, ALSO FOUND 2 EACH STUDS AT TM SUPPORT JOURNAL LOOSE.  NOTE:  AT LOCATION OF STRIPPED STUD ON T.5 BEARING CAGE SURFACE, FOUND NO THREADS IN STUD BORE.  NOTE:  THISCONDITION COULD POSSIBLY CAUSE CATASTROPHIC GEAR FAILURE. URGENT:  INSTALL HELICOILS IN STUD BORES AT FACTORY TO ALLOW FOR HIGH TORQUE OF ENGINE IN THIS AREA.
